Alert archive / California / Wind Advisories in 2014

Wind Advisory 15, NWS Los Angeles, CA

March 7, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 7, 2014, 2:25 PM PST for Los Angeles County, California. It took effect at Mar 7, 2014, 8:05 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2014, 2:25 PM PST (22:25 UTC)
In effect from
Mar 7, 2014, 8:05 PM PST
Expired
Mar 8, 2014, 4:00 PM PST
In force
20 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS76 KLOX 072225
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PST FRI MAR 7 2014

...WIND ADVISORIES IN EFFECT TONIGHT THROUGH MIDDAY SATURDAY FOR
   PORTIONS OF LOS ANGELES AND VENTURA COUNTIES...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE
VALLEYS TONIGHT AND SATURDAY. THE STRONGEST WINDS WILL ARRIVE
LATER TONIGHT INTO SATURDAY MORNING...THEN GRADUALLY DECREASE
LATER SATURDAY AFTERNOON.

CAZ044-045-088-547-080630-
/O.NEW.KLOX.WI.Y.0015.140308T0500Z-140308T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
225 PM PST FRI MAR 7 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
PST SATURDAY.

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO
  40 MPH LATER THIS EVENING...INCREASING TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH BY SATURDAY MORNING. ISOLATED GUSTS OVER 50 MPH
  IN THE HILLS OF VENTURA COUNTY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.


&&

$$

CAZ046-053-054-080630-
/O.NEW.KLOX.WI.Y.0015.140308T0500Z-140308T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
225 PM PST FRI MAR 7 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
PST SATURDAY.

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
  LATER THIS EVENING...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50
  MPH LATE TONIGHT INTO SATURDAY MORNING.

* TIMING...INCREASING WINDS THIS EVENING...PEAKING LATE TONIGHT
  INTO SATURDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/WOFFORD
5 follow-up statements
395 
WWUS76 KLOX 080405
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
805 PM PST FRI MAR 7 2014

...WIND ADVISORIES IN EFFECT TONIGHT THROUGH MIDDAY SATURDAY FOR
PORTIONS OF LOS ANGELES AND VENTURA COUNTIES...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE
VALLEYS TONIGHT AND SATURDAY. THE STRONGEST WINDS WILL ARRIVE
LATER TONIGHT INTO SATURDAY MORNING...THEN GRADUALLY DECREASE
LATER SATURDAY AFTERNOON.

CAZ044-045-088-547-081300-
/O.EXT.KLOX.WI.Y.0015.140308T0405Z-140308T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
805 PM PST FRI MAR 7 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP
  TO 40 MPH LATER THIS EVENING...INCREASING TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH BY SATURDAY MORNING. ISOLATED GUSTS OVER 50 MPH
  IN THE HILLS OF VENTURA COUNTY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-081300-
/O.EXT.KLOX.WI.Y.0015.140308T0405Z-140308T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
805 PM PST FRI MAR 7 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...INCREASING WINDS THIS EVENING...PEAKING LATE TONIGHT 
  INTO SATURDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
387 
WWUS76 KLOX 081116
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
316 AM PST SAT MAR 8 2014

...WIND ADVISORIES IN EFFECT THROUGH MID AFTERNOON FOR PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY
NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS
THIS MORNING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS
WILL OCCUR FROM MID MORNING THROUGH NOON. WINDS WILL GRADUALLY
DECREASE DURING THE AFTERNOON. ALTHOUGH NOT IN THE ADVISORY AREA
THERE WILL BE LOCAL GUSTS TO 35 MPH BETWEEN MALIBU AND THE HOLLYWOOD
HILLS.

CAZ040-081930-
/O.EXA.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
316 AM PST SAT MAR 8 2014

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH EARLY THIS
  AFTERNOON. WINDS WILL DIMINISH THROUGH THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-081930-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
316 AM PST SAT MAR 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH THIS MORNING. ISOLATED GUSTS OVER 50 MPH IN THE HILLS OF
  VENTURA COUNTY. THE STRONGEST WINDS IN THE SAN FERNANDO VALLEY
  WILL OCCUR ACROSS THE NORTH AND WEST PORTION.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND 405
  AS WELL AS HIGHWAYS 14...23...118 AND 126. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-081930-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
316 AM PST SAT MAR 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH ACROSS HIGHER PEAKS.

* TIMING...WINDS WILL INCREASE THROUGH MID MORNING...PEAK FROM MID
  MORNING TO NOON...AND THEN DECREASE THROUGH THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE INTERSTATE 5
  CORRIDOR...HIGHWAY 14 AND HIGHWAY 33 IN THE VENTURA COUNTY
  MOUNTAINS...AS WELL AS THE CANYONS THROUGH THE SANTA MONICA
  MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU CANYONS AS WELL AS
  KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/ASR
526 
WWUS76 KLOX 081942
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1142 AM PST SAT MAR 8 2014

...WIND ADVISORIES IN EFFECT THROUGH MID AFTERNOON FOR PORTIONS
OF LOS ANGELES AND VENTURA COUNTIES...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN GUSTY
NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS
THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THROUGH
AROUND NOON. WINDS WILL THEN GRADUALLY DECREASE DURING THE
AFTERNOON. ALTHOUGH NOT IN THE ADVISORY AREA...THERE WILL BE
LOCAL GUSTS TO 35 MPH BETWEEN MALIBU AND THE HOLLYWOOD HILLS.

CAZ044-045-088-547-082200-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
1142 AM PST SAT MAR 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH THROUGH LATE THIS MORNING. ISOLATED GUSTS TO 50 MPH IN THE
  HILLS OF VENTURA COUNTY. THE STRONGEST WINDS IN THE SAN FERNANDO
  VALLEY WILL OCCUR ACROSS THE NORTH AND WEST PORTION.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND 
  405 AS WELL AS HIGHWAYS 14...23...118 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-082200-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
1142 AM PST SAT MAR 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 
 
* TIMING...WINDS WILL PEAK FROM MID MORNING TO NOON...AND THEN
  DECREASE THROUGH THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES THROUGH THE INTERSTATE 5 
  CORRIDOR...HIGHWAY 14 AND HIGHWAY 33 IN THE VENTURA COUNTY 
  MOUNTAINS...AS WELL AS THE CANYONS THROUGH THE SANTA MONICA 
  MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU CANYONS AS WELL AS 
  KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-082200-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
1142 AM PST SAT MAR 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH WILL PERSIST THROUGH EARLY THIS AFTERNOON. WINDS WILL
  DIMINISH THROUGH THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
070 
WWUS76 KLOX 082144
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
144 PM PST SAT MAR 8 2014

...WIND ADVISORY IN EFFECT FOR THE SANTA CLARITA VALLEY THROUGH
LATE THIS AFTERNOON...

.GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THE PASSES AND
CANYONS OF THE SANTA CLARITA VALLEY THROUGH LATE THIS AFTERNOON.
BREEZY EAST TO NORTHEAST WINDS WILL CONTINUE OVER THE MOUNTAINS
AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH SUNDAY
MORNING...BUT WILL BE BELOW ADVISORY LEVEL.

CAZ044-045-547-082245-
/O.EXP.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
144 PM PST SAT MAR 8 2014

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL THIS AFTERNOON.
HOWEVER...BREEZY NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY
MORNING WITH GUSTS OF 25 TO 30 MPH OVER EXPOSED LOCATIONS IN THE
FOOTHILLS. 

$$

CAZ046-053-054-082245-
/O.EXP.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
144 PM PST SAT MAR 8 2014

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. BREEZY NORTHEAST WINDS
WILL CONTINUE THROUGH SUNDAY MORNING WITH GUSTS UP TO 40 MPH
THROUGH THIS AFTERNOON...AND GUSTS TO 30 MPH OVERNIGHT INTO
SUNDAY MORNING.

$$

CAZ040-082245-
/O.EXP.KLOX.WI.Y.0015.000000T0000Z-140308T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
144 PM PST SAT MAR 8 2014

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. BREEZY CONDITIONS WILL
PERSIST THROUGH SUNDAY MORNING WITH GUSTS UP TO 25 MPH. 

$$

CAZ088-090000-
/O.EXT.KLOX.WI.Y.0015.000000T0000Z-140309T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
144 PM PST SAT MAR 8 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS AND TIMING...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40
  MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON...WITH LOCAL GUSTS
  UP TO 45 MPH. LOCAL GUSTS UP TO 35 MPH MAY PERSIST THROUGH LATE
  THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AS WELL
  AS HIGHWAYS 14 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
213 
WWUS76 KLOX 082341
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 PM PST SAT MAR 8 2014


CAZ088-090045-
/O.EXP.KLOX.WI.Y.0015.000000T0000Z-140309T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
341 PM PST SAT MAR 8 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

NORTHEAST WINDS ARE SUBSIDING ACROSS THE AREA. HOWEVER...LOCALLY
GUSTY CONDITIONS WILL PERSIST INTO THIS EVENING WITH ISOLATED
GUSTS UP TO 35 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:45 PM PST, 40 minutes earlier.

Area forecast discussion, Mar 7, 1:45 PM PST, 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PST FRI MAR 7 2014

.SYNOPSIS...

WITH HIGH PRESSURE BUILDING INTO THE GREAT BASIN...NORTHEAST WINDS
WILL INCREASE AGAIN TONIGHT FOR PARTS OF THE AREA. OFFSHORE FLOW
WILL RESULT IN WARM WEATHER FOR THE WEEKEND...DESPITE SOME HIGH
CLOUDS MOVING THROUGH THE AREA. COOLER WEATHER AND AN INCREASE IN
CLOUDS IS EXPECTED EARLY NEXT WEEK AS ONSHORE FLOW RETURNS AHEAD OF
AN APPROACHING TROUGH. ANOTHER WARM UP IS POSSIBLE FOR THE SECOND
HALF OF NEXT WEEK.

&&

.SHORT TERM (TONIGHT-MON)...
UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINNING TO BUILD ACROSS
CALIFORNIA TODAY WHICH WILL STRENGTHEN AS WE MOVE INTO SATURDAY.
THE MAIN WEATHER STORY HAS BEEN THE GUSTY NORTHERLY WINDS LAST
NIGHT AND TODAY ACROSS THE LOS ANGELES COUNTY MOUNTAINS...AS WELL
AS THE SBA SOUTH COAST AND SANTA YNEZ MOUNTAINS. WHILE WIND ADVISORIES
HAVE BEEN ALLOWED TO EXPIRE...STILL SEEING SOME LOCALIZED GUSTS
OVER 40 MPH IN FAVORED LOCATIONS. THE NORTHERLY WINDS HAVE ALSO
BROUGHT SOME WARMING TO THE REGION TODAY...WITH DOWNSLOPE LOCATIONS
IN CLIMBING INTO THE UPPER 70S.

THE NORTHERLY PRESSURE GRADIENT AND UPPER LEVEL WIND SUPPORT WILL
SHIFT TO THE NORTHEAST TONIGHT THROUGH SATURDAY. LATEST 18Z NAM
CONTINUES TO RAMP UP UPPER LEVEL WIND SUPPORT LATER THIS EVENING
THROUGH THE OVERNIGHT HOURS...WHILE LAX-DAGGETT GRADIENT IS EXPECTED
TO CLIMB TO AROUND -5 MB BY EARLY SATURDAY MORNING. WITH THIS IN
MIND...SHOULD SEE A MODERATE SANTA ANA WIND EVENT. WIND ADVISORIES
WILL BE POSTED FOR MOST OF THE MOUNTAINS/VALLEYS OF LOS ANGELES
AND VENTURA COUNTIES...WHERE WIND GUSTS BETWEEN 40 AND 50 MPH
WILL BE COMMON. OFFSHORE WINDS ARE EXPECTED TO ALSO GUST OVER 30 MPH
ACROSS THE COASTAL PORTIONS OF VENTURA COUNTY AS WELL AS MALIBU
TO HOLLYWOOD HILLS. THE MODERATE SANTA ANA WINDS WILL BRING A NICE
WARMUP TO THE REGION ON SATURDAY...WITH TEMPERATURES CLIMBING INTO
THE LOWER TO MID 80S ACROSS WARMEST LOCATIONS. THE UPPER LEVEL WIND
SUPPORT IS EXPECTED TO WEAKEN CONSIDERABLY BY SUNDAY BUT THE
LAX-DAGGETT GRADIENT IS STILL EXPECTED TO BE AROUND -4 MB AT 12Z
SUNDAY. AS A RESULT...THERE WILL STILL BE LOCALLY BREEZY OFFSHORE
CONDITIONS ON SUNDAY MORNING WITH ANOTHER ROUND OF WARM TEMPERATURES.

AN UPPER LEVEL TROUGH WILL MOVE INTO THE WEST COAST ON MONDAY...BRINGING
A SIGNIFICANT ONSHORE TREND TO THE REGION. THERE IS EXPECTED TO BE
A SHARP COOLING TREND...ESPECIALLY ACROSS NORTHERN PORTIONS OF OUR
FORECAST AREA. WHILE THE TAIL END OF THE COLD FRONT WILL BRING A SLIGHT
CHANCE OF SHOWERS TO SLO COUNTY ON MONDAY...THE MAIN IMPACTS OF THIS
SYSTEM WILL BE INCREASING MARINE LAYER INFLUENCE ACROSS
COASTAL/VALLEY AREAS AS WELL AS ONSHORE WINDS ACROSS THE MOUNTAINS
AND DESERTS.

.LONG TERM (TUE-FRI)...GUSTY NORTHWEST TO NORTH WINDS WILL LIKELY
IMPACT THE FORECAST AREA ON TUESDAY AS THE TROUGH SLIDES EASTWARD.
THE 12Z GFS AND ECMWF MODELS BOTH INDICATING THE POTENTIAL FOR
ANOTHER MODERATE SANTA ANA WIND EVENT BY WEDNESDAY AS SURFACE HIGH
PRESSURE REBUILDS ACROSS THE GREAT BASIN. THIS WILL BRING ANOTHER ROUND
OF WARM AND DRY CONDITIONS THAT WILL LIKELY LINGER INTO FRIDAY.

&&

.AVIATION...07/1800Z.
MOST AIRPORTS ARE NOW ENJOYING CLEAR SKIES AND VFR CONDITIONS.
OFFSHORE FLOW IS EXPECTED TO CONTINUE THROUGH SATURDAY WITH VERY
LITTLE CHANCE OF MARINE CLOUD INCURSION. THEREFORE....ALL TAF SITES
ARE EXPECTING VFR CONDITIONS THROUGH SATURDAY. THE ONLY FLY IN THE
OINTMENT IS THE POSSIBILITY OF LOW LEVEL WIND SHEAR AT SEVERAL
AIRPORTS SATURDAY MORNING...ESPECIALLY KBUR AND KVNY.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SATURDAY. THERE IS
A 20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR SATURDAY MORNING.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SATURDAY. THERE IS
A 50 PERCENT CHANCE OF LOW LEVEL WIND SHEAR SATURDAY MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).

&&

SYNOPSIS...SUKUP
PUBLIC...GOMBERG/JLD
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI MAR 7 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI MAR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF
SANTA BARBARA COUNTY AND ADJACENT SOUTH COAST THROUGH AT LEAST 9 AM
THIS MORNING. ISOLATED GUSTS TO OVER 60 MPH HAVE OCCURRED ACROSS THE
HILLS ABOVE MONTECITO THIS MORNING. GUSTY NORTH TO NORTHEAST WINDS
WILL CONTINUE ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS
INCLUDING THE SANTA MONICA RANGE AS WELL AS THE SANTA CLARITA AND
SAN FERNANDO VALLEYS THROUGH NOON. THERE WILL BE ISOLATED GUSTS TO
OVER 60 MPH ACROSS THE HIGHER PEAKS...SUCH AS WHITAKER PEAK. HIGH
SURF WILL CONTINUE ACROSS THE CENTRAL COAST AND VENTURA COUNTY
BEACHES THROUGH EARLY TOMORROW MORNING. THERE WILL BE HIGH RIP CURRENT RISKS
FOR ALL BEACHES UP AND DOWN THE COAST THROUGH EARLY SATURDAY MORNING
AS WELL.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

SURF ADVISORY WILL CONTINUE THROUGH 8 AM SATURDAY MORNING...THEN
DISSIPATE THROUGH THE AFTERNOON. HIGH RIP CURRENT WILL CONTINUE INTO
SATURDAY AS WELL.

THERE WILL BE A HIGH LIKELIHOOD THAT WIND ADVISORIES MIGHT NEED TO
BE REISSUED BEGINNING SATURDAY MORNING THROUGH THE AFTERNOON HOURS
FOR THE USUAL WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:24 AM PSTSmall Craft AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.